Flash Flood, White Pine
- When
- August 13, 1:44 PM PST to 2:15 PM PST
- Where
- White Pine County, Ely to 0.53 mi SE of Ely
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 39.250, -114.900
Heavy rainfall from a thunderstorm caused flash flooding in Ely. Law enforement reported water and debris running down several streets.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Heavy rainfall from a thunderstorm caused flash flooding in Ely. Law enforement reported water and debris running down several streets.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Aug 13, 1:03 PM PST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT MON AUG 13 2012 .SYNOPSIS...MONSOON MOISTURE WILL PERSIST ALLOWING FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THURSDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. MOIST AND UNSTABLE AIRMASS ACROSS NEVADA THIS AFTERNOON. PRECIPITABLE WATER VALUES OF 1-1.2 INCHES CONTINUE ACROSS THE SE ZONES...ALONG WITH CAPE TO 2000 J/KG AND LIFTED INDEX AS LOW AS -7. FLASH FLOOD WATCH REMAINS IN EFFECT FOR WHITE PINE...NYE...AND SOUTHERN LANDER/EUREKA COUNTIES UNTIL 8 PM. SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE AS OF 1 PM ACROSS THE WATCH AREA...WITH MORE CONVECTION DEVELOPING ACROSS ELKO COUNTY. STEERING FLOW IS VERY WEAK TO COMPLETELY ABSENT...WITH 700 MB WINDS OF 0-3 KTS. LOCALES UNDER STATIONARY STORM CORES WILL RECEIVE VERY HEAVY RAIN...BUT COVERAGE EXPECTED TO BE LIMITED BY LACK OF STORM MOVEMENT. TONIGHT...WITH NO FORCING BENEATH STRONG HIGH PRESSURE...EXPECT THUNDERSTORM COVERAGE TO DECREASE RAPIDLY AFTER SUNSET. ONLY MENTIONED ISOLATED RAIN SHOWERS OVERNIGHT. TUESDAY/WEDNESDAY...NO CHANGE IN THE SYNOPTIC PATTERN AND SO THE SENSIBLE WEATHER WILL REPEAT EACH DAY. MILD MORNINGS AND HOT AFTERNOONS CONTINUE WITH LITTLE CHANGE IN TEMPERATURES. MONSOON MOISTURE WILL CONTINUE TO CIRCULATE BENEATH THE HIGH PRESSURE RIDGE ALOFT...WITH VERY LITTLE TO NO STEERING FLOW. SCATTERED SLOW- MOVING THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING...PRODUCING LOCALLY HEAVY RAINFALL. GFS/NAM BOTH SUGGEST THE BEST MOISTURE AND INSTABILITY WILL FAVOR CENTRAL NEVADA BOTH TUESDAY AND WEDNESDAY...AND TAILORED POP GRIDS AND THUNDERSTORM COVERAGE IN THAT FASHION. AS MONSOON MOISTURE IS RECIRCULATED THE QUALITY OF THE MOISTURE WILL DEGRADE SOMEWHAT...BUT REMAIN PLENTY HIGH ENOUGH TO SUPPORT LOCALLY HEAVY RAIN...ESPECIALLY ACROSS CENTRAL NEVADA ON WEDNESDAY. STEERING FLOW REMAINS AT 0-5 KTS SO WILL MAINTAIN A WATCH ON POTENTIAL FLOODING ISSUES...PARTICULARLY NEAR RECENTLY FORMED BURN SCARS. BT .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. WITH ABUNDANT MOISTURE IN AN UNSTABLE AIRMASS OVER NORTHERN NYE COUNTY WEDNESDAY NIGHT...EXPECT A FEW SHOWERS TO CONTINUE OVERNIGHT IN NVZ040 AND NVZ041...OTHERWISE REST OF CWA MAINLY DRY. DRIER AIRMASS IN NRN NYE THURSDAY THROUGH SATURDAY WHILE REST OF CWA REMAINS UNSTABLE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. PLENTY OF LOW LEVEL MOISTURE THURSDAY NIGHT...THUS THINK THUNDERSTORMS WILL BE MOSTLY WET AND CONFINED MAINLY TO CENTRAL NV AT THIS TIME. EXCEPT FOR WESTERN HUMBOLDT COUNTY...UNSTABLE OVER REST OF CWA SUNDAY AND THUNDERSTORMS ARE EXPECTED TO BE AGAIN MAINLY WET. LATEST GFS HINTING AT DRIER AIRMASS MOVING IN FROM THE WEST WITH THUNDERSTORM ACTIVITY CONFINED TO EASTERN NV. STILL ABOVE NORMAL TEMPS FOR THE PERIOD. JH && .AVIATION...SHOWERS AND THUNDERSTORMS AT THE SITES THROUGH 04Z THIS EVENING AT KEKO AND KWMC...AND 07Z AT KELY AND KTPH. STORMS WILL NOT BE FAST MOVERS SO GUSTS SHOULD BE AROUND 35 TO 40 KNOTS NEAR STORMS WITH BRIEF HEAVY RAINS. LOCAL DRAINAGE WINDS THEREAFTER UNTIL 12Z TUESDAY. JH && .FIRE WEATHER...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE FIRE DISTRICT INTO THIS EVENING. WITH STORMS MOVING VERY SLOW...OR REMAINING STATIONARY...MOST CONVECTION WILL PRODUCE WETTING RAINS. IN FACT...LOCALIZED FLOODING IS LIKELY NEAR ANY HEAVY RAIN CORES PARTICULARLY ON ANY BURN SCARS. STORMS WILL CONTINUE TO BE PROLIFIC LIGHTNING PRODUCERS...WITH LALS OF 4-5. STORMS WILL DECREASE IN COVERAGE AFTER SUNSET. TUESDAY...MOISTURE DECREASES ACROSS THE NORTHERN FWZ...BUT INSTABILITY REMAINS...INCREASINGLY THE POSSIBILITY OF DRY LIGHTNING. WILL PASS THIS CONCERN ONTO THE NEXT SHIFT. STORMS WILL CONTINUE TO BE WET...AND MORE NUMEROUS...ACROSS CENTRAL NEVADA. BT && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR NORTHEASTERN NYE COUNTY...NORTHWESTERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 99/87/87/99
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 104 PM PDT MON AUG 13 2012 NVZ035-039-132030- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 104 PM PDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 130 PM PDT... AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHWEST OF CURRIE...MOVING EAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN ELKO COUNTY... RURAL NORTHERN WHITE PINE COUNTY... && LAT...LON 4021 11494 4011 11498 4017 11510 4020 11509 TIME...MOT...LOC 2004Z 285DEG 4KT 4016 11500
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 118 PM PDT MON AUG 13 2012 NVZ031-132045- NORTHERN ELKO COUNTY NV- 118 PM PDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ELKO COUNTY UNTIL 145 PM PDT... AT 118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TUSCARORA...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. . * LOCATIONS IMPACTED INCLUDE... RURAL WESTERN ELKO COUNTY... && LAT...LON 4142 11607 4129 11615 4137 11625 4142 11623 TIME...MOT...LOC 2017Z 296DEG 4KT 4137 11616
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 131 PM PDT MON AUG 13 2012 NVZ035-039-132100- SOUTH CENTRAL ELKO COUNTY NV-WHITE PINE COUNTY NV- 131 PM PDT MON AUG 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHITE PINE AND EXTREME SOUTHERN ELKO COUNTIES UNTIL 200 PM PDT... AT 129 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF CHERRY CREEK...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN WHITE PINE COUNTY... && LAT...LON 4008 11481 4002 11500 4014 11496 4016 11490 TIME...MOT...LOC 2031Z 340DEG 5KT 4009 11491
The Elko radar (KLRX), 232 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2012Every state in 2012This day in weather historyWarnings in Nevada, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391051.